Alert archive / Arizona / Wind Advisories in 2020
Wind Advisory 9, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jun 7, 2020, 1:37 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jun 8, 2020, 11:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2020, 1:37 PM MST (20:37 UTC)
- In effect from
- Jun 8, 2020, 11:00 AM MST
- Expired
- Jun 8, 2020, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1822 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
635 WWUS75 KFGZ 072037 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 137 PM MST Sun Jun 7 2020 AZZ011-014-080200- /O.NEW.KFGZ.WI.Y.0009.200608T1800Z-200609T0200Z/ /O.CON.KFGZ.WI.Y.0008.000000T0000Z-200608T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Apache County- Including the cities of Window Rock, Ganado, St. Johns, and Springerville 137 PM MST Sun Jun 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph through this evening. For Monday, west to southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of Apache County near Window Rock, Ganado, St. Johns, and Springerville. * WHEN...Through 7 PM MST this evening. Then again on Monday, from 11 AM to 7 PM MST. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ004>010-012-013-015-039-040-080200- /O.CON.KFGZ.WI.Y.0008.000000T0000Z-200608T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 137 PM MST Sun Jun 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts of 40 to 50 mph. * WHERE...Most of Navajo and Apache counties including Springerville, Winslow, Holbrook, Window Rock, Chinle, Ganado, Tsaile, Kayenta, and Teec Nos Pos. Coconino County including Flagstaff, Tuba City, Page, Jacob Lake, and the Grand Canyon. Mainly over northern Yavapai County, near Interstate-40. * WHEN...Through 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
3 follow-up statements
474 WWUS75 KFGZ 080159 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 659 PM MST Sun Jun 7 2020 AZZ011-014-081230- /O.EXP.KFGZ.WI.Y.0008.000000T0000Z-200608T0200Z/ /O.CON.KFGZ.WI.Y.0009.200608T1800Z-200609T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Apache County- Including the cities of Window Rock, Ganado, St. Johns, and Springerville 659 PM MST Sun Jun 7 2020 ...WIND ADVISORY HAS EXPIRED FOR TODAY, BUT REMAINS IN EFFECT FROM 11 AM TO 7 PM MST MONDAY... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of Apache County near Window Rock, Ganado, St. Johns, and Springerville. * WHEN...Monday from 11 AM to 7 PM MST. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The Wind Advisory for today will be allowed to expire this evening as winds are slowly decreasing across northern Arizona. Although, gusty winds will return Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ004>010-012-013-015-039-040-080300- /O.EXP.KFGZ.WI.Y.0008.000000T0000Z-200608T0200Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Jacob Lake, Fredonia, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Navajo N.M., Dilkon, and Kykotsmovi 659 PM MST Sun Jun 7 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... The Wind Advisory will be allowed to expire this evening as winds are slowly decreasing across northern Arizona. Although, continued gusts of 25-35 mph are possible through late this evening. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
465 WWUS75 KFGZ 081118 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 418 AM MST Mon Jun 8 2020 AZZ010-013-017-039-040-090200- /O.EXA.KFGZ.WI.Y.0009.200608T1800Z-200609T0200Z/ Chinle Valley-Little Colorado River Valley in Navajo County- White Mountains-Black Mesa Area- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Winslow, Holbrook, Snowflake, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 418 AM MST Mon Jun 8 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...All of Apache county and most of Navajo county. * WHEN...Monday from 11 AM to 7 PM MST. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ011-014-090200- /O.CON.KFGZ.WI.Y.0009.200608T1800Z-200609T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Apache County- Including the cities of Window Rock, Ganado, St. Johns, and Springerville 418 AM MST Mon Jun 8 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph expected. * WHERE...All of Apache county and most of Navajo county. * WHEN...Monday from 11 AM to 7 PM MST. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
433 WWUS75 KFGZ 090203 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 703 PM MST Mon Jun 8 2020 AZZ010-011-013-014-017-039-040-090315- /O.EXP.KFGZ.WI.Y.0009.000000T0000Z-200609T0200Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-White Mountains- Black Mesa Area-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Show Low, Greer, Pinetop, Navajo N.M., Dilkon, and Kykotsmovi 703 PM MST Mon Jun 8 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Strong, widespread winds are beginning to decrease across eastern Arizona this evening, so the wind advisory has been allowed to expire. Wind speeds will likely remain strong to the south of high terrain overnight. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 7, 9:02 AM MST, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 7, 9:02 AM MST, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 902 AM MST Sun Jun 7 2020 .SYNOPSIS...Gusty southwest winds and critical fire weather conditions will continue across much of northern Arizona today, before shifting east on Monday. The dry and cool air associated with this pattern will bring pockets of freezing temperatures to the high country tonight and again Monday night. A warming trend is expected by the middle and end of next week. && .DISCUSSION...Fire weather continues to be the main concern across the area today. Widespread gusty southwest winds and low relative humidity values will bring critical fire weather conditions to a large portion of northern Arizona. Daytime temperatures will run around 5 to 10 degrees below normal for early June. A cool and much drier airmass will begin to advect in from the west late tonight into Monday. Expect below freezing low temperatures across the high country on Monday and Tuesday mornings. It does appear with a lighter wind regime and the very dry air directly overhead that Tuesday morning will be the colder of the two. The current forecast remains on track this morning. && .PREV DISCUSSION /450 AM MST/...Yet another deepening trough will move into the northern Great Basin today and toward the Four Corners by late Monday. We expect another windy day today as a result, with a Wind Advisory in effect for much of the area. The axis of higher winds then shifts east on Monday. Widespread fire weather concerns will continue today as well and a Red Flag Warning Has been issued. Fire weather concerns also shift east on Monday, where a Fire Weather Watch has been issued. This s/wv will bring very dry and cooler air to the state tonight and Monday night. As winds decrease overnight each night, we expect temperatures to drop below freezing in the high country. The coldest readings are likely Monday night. A ridge develops by mid-week, with warming daytime temperatures. The dry airmass will still allow for cool nights, but not as cold as Monday and Tuesday mornings. Finally, another wind event is likley toward the end of next week and next weekend as another deep low affects the southwest United States. && .AVIATION...For the 18Z package...Expect VFR conditions under mostly clear skies for the next 24 hours. Surface winds SW20-30G30-45KT by through 02z Monday. Fastest speeds along and north of the Mogollon Rim. After 02Z Monday, winds SW 10-20kt and then shifting to W-NW 5-15kts (earliest along the AZ UT line at 07z) as a dry cold front moves southward through the area. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Critical fire weather conditions are forecast today across much of northern Arizona. A dry cold front will move into the area Monday. Critical fire weather conditions are forecast again Monday along and northeast of the Eastern Mogollon Rim and White Mountains. Tuesday through Thursday...A very dry air mass will affect the region for this period. Expect lighter winds and warming daytime temperatures. && .FGZ WATCHES/WARNINGS/ADVISORIES...Red Flag Warning until 7 PM MST this evening FOR AZZ104>115-139-140. Fire Weather Watch from Monday morning through Monday evening FOR AZZ111>114-116-117-140. Wind Advisory until 7 PM MST this evening FOR AZZ004>015-039-040. && PUBLIC...TPS/Peterson AVIATION...DL FIRE WEATHER...KD For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:40 AM MST | Fire Weather Watch | FGZ | Apache, Coconino, Navajo | 10 hr |
| Jun 7, 2:06 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.